| Model Number |
EB230 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Code |
Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The event unit is not returning to applied medical for evaluation.A follow-up report will be submitted upon completion of investigation.
Event or Problem Description
Procedure performed: thyroidectomy.Event date is unknown.Event description: complaint 1 of 7: (b)(4).Complaint 2 of 7:(b)(4).Complaint 3 of 7: (b)(4).Complaint 4 of 7: (b)(4).Complaint 5 of 7: (b)(4).Complaint 6 of 7: (b)(4).Complaint 7 of 7: (b)(4).In a case study in a hospital in portugal, the surgeon happened to mention that in the past year they've had 7 post op bleeding cases while using a voyant handpiece (to be confirmed which one, most likely fine fusion).Additional information received from company rep.Via pcf on 22aug24: the surgeons informed that last year had some post op bleeding and the patients went again to the or.Couldn't specify if the event was voyant related.Surgeon is going to see the files and inform asap if it were surgeries where voyant were used.No need a closing letter.Additional information from call with company rep.On 27aug24 (see attachment "2024-002142 - 2024-002148 call discussion summary 27aug24").7 post-operative bleeding events happened sometime last year (2023); the specific event dates are unknown.The complications are probably linked to the use of voyant handpieces: still yet to be confirmed with the surgeon.The patients are fine, and the post-operative bleeding complications were successfully treated.Given that these events happened relatively long ago, the faulty devices are unlikely to be recovered and won¿t be available for investigation.No ¿confirmation of receipt¿ is needed at this point and no closing letter has been requested.Type of intervention: patients went again to the or patient status: post-operative bleeding.
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, applied medical is unable to determine if the event unit exhibited any non-conformances that could have contributed to the reported event.In the absence of the event unit, it is difficult to determine if the reported event was caused by a manufacturing non-conformance or circumstantial factors at the time of use.Applied medical has reviewed the details surrounding the event and is unable to determine the exact root cause of the event.Applied medical has performed a historical trend analysis and review of production records and no relevant documents were identified.The probability and criticality of the harm resulting from this event have been evaluated and were found to be at an acceptable level.
Event or Problem Description
Procedure performed: thyroidectomy.*event date is unknown* event description: complaint 1 of 7: (b)(4).Complaint 2 of 7: (b)(4).Complaint 3 of 7: (b)(4).Complaint 4 of 7: (b)(4).Complaint 5 of 7: (b)(4).Complaint 6 of 7: (b)(4).Complaint 7 of 7: (b)(4).In a case study in a hospital in portugal, the surgeon happened to mention that in the past year they've had 7 post op bleeding cases while using a voyant handpiece (to be confirmed which one, most likely fine fusion).Additional information received from company rep.Via pcf on 22aug24: the surgeons informed that last year had some post op bleeding and the patients went again to the operating room.Couldn't specify if the event was voyant related.Surgeon is going to see the files and inform asap if it were surgeries where voyant were used.No need a closing letter.Additional information from call with company rep.On 27aug24 (b)(4) 7 post-operative bleeding events happened sometime last year ((b)(6) 2023); the specific event dates are unknown.The complications are probably linked to the use of voyant handpieces: still yet to be confirmed with the surgeon.The patients are fine, and the post-operative bleeding complications were successfully treated.Given that these events happened relatively long ago, the faulty devices are unlikely to be recovered and won¿t be available for investigation.No ¿confirmation of receipt¿ is needed at this point and no closing letter has been requested.Type of intervention: patients went again to the or.Patient status: post-operative bleeding.